I've been on Gabapentin since 2018. My neurologist increase my dosage to 1600mg 3 times a day in September. I just started having a feeling of depression. Has anybody on this medication had this problem?
To all of y'all above fighting depression, my heart goes out to you. Depression can make our pain so much worse by making us focus on it harder. In 2018 I started reading Migraine.com and found the writer, Holly Harding, previously Holly Barbour. Her approach to daily migraines caught my attention since I was living with 28 days of migraine per month along with a host of other physical pain problems. In her article titled The Guilt of Migraine, she mentioned embracing her migraine as a friend. I thought she was nuts, but decided to take that path myself too. Since then I have pulled myself up out of depression by looking for joy in spite of my pain by being grateful for what God has given me, rather than focusing on all I have lost. Anything that made me smile qualified.
Chocolate, my dog, my hubby, hot cinnamon tea, the color blue. I focus deeply on the item and think of stories tied to it, or marvel at God's craftmanship. (It can also make cleaning the house and cooking more enjoyable too.) Eventually I learned to be grateful for my pain. Why try this? Because my pain will be with me forever and it beats hating part of who I am. I'm still a fighter against it, but I no longer waste my energy hating it. Besides hating it doesn't change it anyway. Instead recognizing how much it has benefited me has helped. I take better care of myself; eat better; go to bed on time; prevent myself from getting in bad situations; concentrate on mindful meditation, relaxation and use what I call "mindful appreciation" to refocus my attention and concentrate on finding joy everyday in spite of my pain. Then I found PainTrainer.org and learned more about this approach. They call it distraction techniques. By changing my attitude about my life of pain, my depression fell away. But Holly Harding gets all the credit. Check her out. You can read her articles going back many years. We're not being naive. We just decided to choose a different attitude to a situation that we have limited control over. This approach can help with emotional pain also. My sister jus lost her husband of 49 years after a 2 year battle against pancreatic cancer and is using it to pull herself through her loss. She also fell and broke her shoulder the last week of his life, and fell down a flight of stairs, so this is helping her through physical pain too. Her joy shots are different from mine, but her life is getting back on track little by little. Baby steps, ya know? Anyway, see if it might help any of y'all too. Best wishes.
I had suicidal thoughts on Gabapentin. I had never had these in my life until a month into using this medication. I stopped it right away. After some research I found this was common.
Im on the same amount as april14 is and I haven't noticed anything other than pain relief of my nerves in my spine. I almost don't need even half the tylenol I was taking. I don't have anymore or less anxiety as anyone else would due to my knowledge of the fact I now have Metastatic cancer that caused my spinal pain. Im happy to say that the Intense Radiation Therapy I recently underwent certainly stopped the pain from becoming worse. I won't know until January when I have my next bone and body scans to know if the cancer continues to spread or is receding. So my anxiety is always up at top level to know whether I will even be alive in the following year. I will not relinquish my self without an absolute battle against my cancer. You need to ask yourself "are you a fighter?" BrentAdams, Will you give in to your condition? You are so much healthier than myself. You have so much to live for. I'm 62 and refuse to succomb to my conditions. I've had a mild though consistant migraine for the past 4 days. Might be from the Fulvestrant shots I had in the 29th Oct. My right side temple has no relief until I take a tylenol/codiene tablet and lay down.
Brent you cannot give up. !
I take 300 mg 3 times daily of gabapentin and it's supposed to help calm my overactive nerves. However, I'm not sure if it increases my depression or not
I've been on 3200mg for several years now and I've had so much happening the past 10 years that I should be depressed about but I try to maintain my emotions, depression is always a shadow, but I have been blessed with my life and I have a beautiful calico by my side.
I think it does have a certain depression with the medication but the Gabapentin is for my spinal damage. I am seeing the Neurologist next week and will see if there's anything else that can be done, I have been trying to cope.
We never share your personal information with anyone.